Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2011  |  Volume : 43  |  Issue : 1  |  Page : 76--77

Ranitidine-induced thrombocytopenia: A rare drug reaction

Amit V Bangia, Narendra Kamath, Vidushi Mohan 
 Department of Skin and VD, Kasturba Medical College, Mangalore, India

Correspondence Address:
Amit V Bangia
Department of Skin and VD, Kasturba Medical College, Mangalore
India

H 2 antagonist ranitidine causing thrombocytopenia is a rare drug phenomenon. Here we present a case of 55 year old female of pustular psoriasis who presented with fever and vomiting. Patient. was started on roxithromycin, iv ondensetron, paracetamol and iv ranitidine. Complete blood count revealed neutrophilia with normal blood picture. However repeat investigations showed falling WBC and platelet count. After excluding other causes of pancytopenia we concluded that ranitidine was the cause for this atypical drug reaction, more so when the blood picture improved within 72 hrs of ranitidine withdrawal.


How to cite this article:
Bangia AV, Kamath N, Mohan V. Ranitidine-induced thrombocytopenia: A rare drug reaction.Indian J Pharmacol 2011;43:76-77


How to cite this URL:
Bangia AV, Kamath N, Mohan V. Ranitidine-induced thrombocytopenia: A rare drug reaction. Indian J Pharmacol [serial online] 2011 [cited 2021 Sep 24 ];43:76-77
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2011;volume=43;issue=1;spage=76;epage=77;aulast=Bangia;type=0